Thunderstorm Wind, Jefferson
- When
- June 25, 5:40 PM MST to 5:56 PM MST
- Where
- Jefferson County, Central Portion
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.817, -112.367
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 25, 1:40 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 240 PM MDT SAT JUN 25 2005 ...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE THIS EVENING... .DISCUSSION...LOW PRESSURE TROUGH CROSSING INTO THE INTER MOUNTAIN WEST THIS AFTERNOON AND EVENING. SATELLITE AND RADAR IMAGERY SHOW THUNDERSTORMS DEVELOPING ALONG DEFORMATION ZONE IN THE CENTRAL MOUNTAINS ON LEADING EDGE OF UPPER TROUGH AND IN THE GREAT BASIN TO OUR SOUTH. LEFT EXIT REGION OF H3 70KT JET WILL NOSING INTO SOUTHEAST IDAHO THIS AFTERNOON AND EVENING COMBINED WITH SURFACE LIS MINUS 4 TO MINUS 6 AND SURFACE CAPE 1500-1800 J/KG. WINDEX OF 50 ALONG SOUTHERN BORDERS SUGGEST POTENTIAL FOR DAMAGING WINDS UP TO 60 MPH. ALSO SOME POTENTIAL FOR HAIL BUT WET BULB ZERO VALUES PRETTY HIGH SO WINDS THE MAIN THREAT. TROUGH REMAINS OVER AREA SUNDAY. JET SUPPORT MUCH WEAKER BUT HAVE 40KT WIND MAX OVER WESTERN MONTANA BY AFTERNOON WITH SPEED DIVERGENCE ALOFT IN CENTRAL MOUNTAINS. THEREFORE KEPT CHANCE POPS THERE AND MORE ISOLATED THREAT ELSEWHERE. VIGOROUS SHORT WAVE SUPPORTED BY 80KT JET CROSSES THE GULF INTO IDAHO MONDAY EVENING WITH PLENTY OF COLD AIR ALOFT AND STEEP LAPSE RATES. THIS STORM SYSTEM COULD PRODUCE STRONG THUNDERSTORMS AS WELL. GFS TRACKS JET ALONG SOUTHERN IDAHO BORDER SO WINDS IN THE EASTERN MAGIC AND UPPER SNAKE VALLEY SHOULD BE QUITE BREEZY OVERNIGHT INTO TUESDAY MORNING. MORE WESTERLY FLOW WITH MINOR EMBEDDED DISTURBANCES SHOULD BE THE RULE MID AND LATER PART OF THE WEEK. EXTENDED MODEL VARY WITH STRENGTH OF SHORT WAVE CROSSING NEVADA ON WEDNESDAY. RS && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO THIS AFTERNOON AND EVENING. SEVERE DAMAGING WIND TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE NEAR THUNDERSTORMS THROUGH 800 PM MDT THIS EVENING. THUNDERSTORMS WILL BECOME ISOLATED AND WEAKEN AFTER 800 PM AND DISSIPATE BY MIDNIGHT. THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY. .PIH WATCHES/WARNING/ADVISORIES...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO THE LATEST BULLETINS FOR UPDATED INFORMATION. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT SAT JUN 25 2005 IDZ017>025-031-032-261200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 155 PM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL COUNTIES IN SOUTHEAST IDAHO UNTIL 800 PM MDT THIS EVENING. SCATTERED THUNDERSTORMS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL DEVELOP AND MOVE NORTHWARD INTO SOUTHEAST IDAHO BETWEEN 200 PM AND 800 PM THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS TO 60 MPH. HAIL UP TO 1 INCH IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT SAT JUN 25 2005 IDZ017>025-031-032-260200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS- UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 130 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS IN IDAHO THIS WATCH INCLUDES 19 COUNTIES IN THE CENTRAL IDAHO MOUNTAINS BLAINE BUTTE CUSTER IN THE EASTERN MAGIC VALLEY IDAHO CASSIA LINCOLN MINIDOKA IN THE SNAKE RIVER VALLEY IDAHO BANNOCK BINGHAM BONNEVILLE JEFFERSON MADISON POWER IN THE EASTERN IDAHO MOUNTAINS BEAR LAKE CARIBOU CLARK FRANKLIN FREMONT ONEIDA TETON THIS INCLUDES THE CITIES OF... HAILEY...KETCHUM...ARCO...CHALLIS...STANLEY...BURLEY... SHOSHONE...RUPERT...POCATELLO...BLACKFOOT... IDAHO FALLS...RIGBY...REXBURG...AMERICAN FALLS... MONTPELIER...SODA SPRINGS...DUBOIS...PRESTON... ST ANTHONY...MALAD...DRIGGS SURVICK WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
The Pocatello radar (KSFX), 83 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455794.